MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL NON-LOCKING SCREW - L46

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL NON-LOCKING SCREW - L46
Model Number 04.01.0202
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 july 2022 lot 1908169: 62 items manufactured and released on 18-dec-2019.Expiration date: 2024-dec-07.No anomalies found related to the problem.To date, 5 items of the same lot have been sold with no similar reported event during the period of review.Clinical evalution performed by medical affairs department: revision performed 7 months after the previous revision rsa due to implant failure in a male patient.According to report, the baseplate mobilized and that may be the reason why two polyaxial screws broke, as visible in the radiographic images.An allograft was used.It is possible that the allograft was not osseointegrated causing the mobilization of the baseplate during some movement of the arm.From previous revision, a fragment of previous screw remained inside the patient, which likely it was not possible to remove without harming the patient.No other details are specified regarding the previous revision.No reason to suspect a defective implant at the origin of this adverse event.Visual inspection performed by r&d shoulder manager: two polyaxial screws are confirmed to be broken at about 30-35 mm from the screw head.The breakage likely occurred in bending following failure of the bone graft and implant mobilization.The remaining explants have no major signs of damage and do not show any scratches of particular interest.Additional items involved in the event, batch review performed on 15 july 2022 reverse shoulder system 04.01.0203 glenoid polyaxial non-locking screw - l50 (k181826) lot.187770 lot 187770: 64 items manufactured and released on 16-jan-2019.Expiration date: 2023-dec-17.No anomalies found related to the problem.To date, 7 items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0301 grs baseplate - ø24.5x20 +3mm lot.2106796 (item not registered in usa) lot 2106796: 64 items manufactured and released on 16-dec-2021.Expiration date: 2026-nov-29.No anomalies found related to the problem.To date, 25 items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery performed 7 months after the previous revision surgery due to baseplate mobilization and two polyaxial screws breakage (no trauma reported).It is possible that the glenoid component was too lateralized causing overstress and screws breakage.An allograft was used.The patient previously had a revision on 21.12.2021 due to trauma, details unknown.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL NON-LOCKING SCREW - L46
Common Device Name
GLENOID POLYAXIAL NON-LOCKING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15112258
Report Number3005180920-2022-00595
Device Sequence Number17509030
Product Code PHX
UDI-Device Identifier07630040719957
UDI-Public07630040719957
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model Number04.01.0202
Device Catalogue Number04.01.0202
Device Lot Number1908169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite